MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK F/G WINGSPAN STENT SYSTEM 3.5 X 15MM; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK F/G WINGSPAN STENT SYSTEM 3.5 X 15MM; STENT, INTRACRANIAL NEUROVASCULAR
Catalog Number M003WS0350150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Hematoma (1884); Hemorrhage, Cerebral (1889); Hemorrhage, Subarachnoid (1893)
Date of Event 03/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Subject device remains implanted.
 
Event or Problem Description
It was reported that a patient underwent successful angioplasty and stenting with the subject stent of a high-grade left internal carotid artery (ica) ophthalmic segment intracranial stenosis with recurrent strokes.Apost-procedure the patient condition was stable.Three hours post-procedure, the patient developed stroke symptoms (expressive aphasia, rue (right upper extremity), rle (right lower extremity), weakness, right facial droop).Computed tomography (ct) head was done which demonstrated a large left frontal lobe intraparenchymal hemorrhage and a left front-temporal subarachnoid hemorrhage causing mass effect and a 5mm rightward midline shift.The patient received ddavp (desmopressin) and platelet transfusion, was brought to operating room, had decompressive craniectomy and decompression of the hematoma.
 
Additional Manufacturer Narrative
The device history record confirms that the device met all material, assembly and performance specifications.There is no allegation of a device malfunction and the device remains implanted; therefore, visual, dimensional and functional testing was not performed.The reported events are known and anticipated complications to these types of procedures and patient condition and are listed as such in the device directions for use.Therefore, an assignable cause of anticipated procedural complication will be assigned to this investigation.
 
Event or Problem Description

Brand Name
F/G WINGSPAN STENT SYSTEM 3.5 X 15MM
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8502228
Report Number3008881809-2019-00094
Device Sequence Number19429107
Product Code NJE
UDI-Device Identifier04546540722836
UDI-Public04546540722836
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
H050001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/13/2021
Device Catalogue NumberM003WS0350150
Device Lot Number21032234
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer04/22/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age40 YR
Patient Weight92